MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR060702A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation (2001)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
During treatment of a superficial femoral artery, the physician attempted to deploy a gore® viabahn® endoprosthesis (viabahn device).As reported, the deployment line was fully deployed and removed but the viabahn device remained partially constrained.From the distal end, the physician attempted to balloon the constrained section but this was not possible.As a result, a cut down was made at the popliteal artery (above knee) in order to remove the viabahn device.To complete the procedure, a longer viabahn device was then advanced and deployed with no issues.
 
Additional Manufacturer Narrative
H6 - code 213: engineering evaluation states the following items were returned: the following items were returned and reviewed: 51.5cm of the delivery catheter, including the distal shaft, distal tip, deployment line, deployment knob, and partially deployed device.The evaluation confirms the complaint of partial deployment and finds the cause to be tensile failure of the deployment line.The ultimate cause of the broken deployment line cannot be further identified because deployment was able to be continued in the lab.A product history review was conducted for the viabahn stent graft.The manufacturing records were reviewed, and the device lot met all pre-release specifications.H6 - codes were updated.
 
Additional Manufacturer Narrative
D1 - product name was corrected.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10657788
Report Number2017233-2020-01343
Device Sequence Number3243415
Product Code NIP
UDI-Device Identifier00733132624096
UDI-Public00733132624096
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberVBJR060702A
Device Catalogue NumberVBJR060702A
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
09/16/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date03/09/2021
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR